default-icon
Ulcerative colitis
From last 4 months I am suffering from ulcerative colitis,last month I got the severe stomch pain with 4-5 stools daily,doctor suggested to use steroids 40 mg daily(20 days) ,from day 1 onwards all are in my control.and doctor minimised the dose to 30 mg use for another 20 days Yesterday I observed small red pimples on my chest and shoulders, I believe these are because of steroids .Now what can I do please suggest.Thanks
92 Views v

Answers (1)

Like the answers? Chat privately with the doctor of your choice

doctor profile image
Dr. Sharath Kumar K N
General Physician 3 yrs exp Mandya
Hello, Acne is one of the many side effects from steroids. Acne occurs from the usage of steroids because the sebaceous glands on the skin secrete more oils due to the increase of androgen levels in the body from the steroids. Acne of steroid users is most commonly found on the back, shoulders and face. Working out also causes the body to sweat more and increase the oil levels on the skin. Acne from steroids is no different from naturally-occurring acne. It is good that your doctor tapering steroids and acne will come down when you stop taking steroids (tapering dose to stop it) till then, take daily bath use soap which has antiacne effect. Don't use any oil based creams. Using bengac - ac ointments will avoid acne. If acne increases consider visit dermatologist.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.